Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 1, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Feb 21, 2014, 12:30 PM EST for Lancaster County, York County, Pennsylvania. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2014, 12:30 PM EST (17:30 UTC)
- Expired
- Feb 21, 2014, 1:30 PM EST
- In force
- 60 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Lancaster County, PA, York County, PA
The radar
The Dover AFB radar (KDOX), 136 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 5.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 456 m²/s²
- 0-3 km storm-relative helicity
- 447 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
850
WUUS51 KCTP 211730
SVRCTP
PAC071-133-211830-
/O.NEW.KCTP.SV.W.0001.140221T1730Z-140221T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1230 PM EST FRI FEB 21 2014
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LANCASTER COUNTY PENNSYLVANIA...
SOUTHEASTERN YORK COUNTY PENNSYLVANIA...
* UNTIL 130 PM EST
* AT 1225 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR DELTA...MOVING NORTHEAST AT
65 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH.
* LOCATIONS INCLUDED IN THE WARNING...
LEOLA...NEW HOLLAND...WILLOW STREET...ADAMSTOWN...CHURCHTOWN...
GAP...HOLTWOOD...PARADISE...QUARRYVILLE...REAMSTOWN...SHENKS
FERRY...SMITHVILLE...STRASBURG...SUNNYBURN...TERRE HILL AND
WAKEFIELD.
OTHER NOTABLE LOCATIONS IN THE WARNING... DUTCH WONDERLAND.
THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 284
AND 295.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
222...ROUTE 322...STATE ROAD 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM ON THE
LOWEST FLOOR.
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 3983 7646 4028 7609 4015 7588 4013 7587
4011 7593 4004 7593 3996 7599 3987 7598
3985 7601 3983 7601 3972 7610 3971 7632
TIME...MOT...LOC 1730Z 233DEG 59KT 3981 7623
$$
FORECASTER: JUNG1 follow-up statement
037
WWUS51 KCTP 211812
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
112 PM EST FRI FEB 21 2014
PAC133-211822-
/O.CAN.KCTP.SV.W.0001.000000T0000Z-140221T1830Z/
YORK PA-
112 PM EST FRI FEB 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR YORK COUNTY IS CANCELLED...
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
LAT...LON 3977 7626 4006 7594 4004 7593 3996 7599
3987 7598 3986 7600 3983 7601 3972 7610
3972 7622
TIME...MOT...LOC 1812Z 233DEG 59KT 4022 7551
$$
PAC071-211830-
/O.CON.KCTP.SV.W.0001.000000T0000Z-140221T1830Z/
LANCASTER PA-
112 PM EST FRI FEB 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EST
FOR LANCASTER COUNTY...
AT 109 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 28 MILES NORTHEAST OF
CHRISTIANA...OR 22 MILES SOUTHEAST OF READING...MOVING NORTHEAST AT
70 MPH.
LOCATIONS INCLUDED IN THE WARNING...
WAKEFIELD AND CHRISTIANA.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 222...
STATE ROAD 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.
&&
LAT...LON 3977 7626 4006 7594 4004 7593 3996 7599
3987 7598 3986 7600 3983 7601 3972 7610
3972 7622
TIME...MOT...LOC 1812Z 233DEG 59KT 4022 7551
$$
FORECASTER: JUNGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 7:00 AM EST, 5 hours 30 minutes earlier.
Area forecast discussion, Feb 21, 7:00 AM EST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 700 AM EST FRI FEB 21 2014 .SYNOPSIS... A STRONG COLD FRONT WILL BLAST THROUGH PENNSYLVANIA FROM WEST TO EAST THIS MORNING. HIGH PRESSURE SLIDES IN FROM THE SOUTHWEST TONIGHT. THE FAST WESTERLY FLOW ALOFT WILL MEAN UNSETTLED WEATHER THROUGH THE WEEKEND. THE TEMPERATURES SHOULD AVERAGE NEAR OR SLIGHTLY ABOVE NORMAL THIS WEEKEND...THEN TURN SHARPLY COLDER NEXT WEEK. && .NEAR TERM /UNTIL 4 PM THIS AFTERNOON/... UPDATE 7 AM... NO REAL CHANGES WITH COLD FRONT ADVANCING THRU KPIT WITH GUSTS IN THE 20S AND LOWER 30S. QPF IS LIGHT SO FAR AS EXPECTED. PREV... COLD FRONT PUSHING ACROSS ERN OH AT 08Z. THE FRONT SHOULD BE INTO THE WRN HIGHLANDS RIGHT AROUND 12Z. THE WARM FRONT IS STRUGGLING TO GET THROUGH THE LAURELS AND MAY NEVER PUSH ANY FARTHER TO THE N/E EYEING THE 45-50KT NERLY AGEO FLOW...EAST WINDS IN THE SE AND NEARLY CALM AIR IN THE CENTRAL VALLEYS. THE COLD AIR CATCHING UP WITH THE WARM AIR WILL FORCE AN OCCLUSION. DEWPOINTS REMAINING JUST BELOW FREEZING IN THE EAST AND WIND IS UP IN THE WEST...SO FOG HAS NOT YET BECOME A PROBLEM. HOWEVER...THE SLIGHT WARM ADVECTION COULD SERVE TO EITHER WIDEN THE DEWPOINT DEPRESSIONS OR BRING IN HIGHER DEWPOINT AIR AND HASTEN THE MELTING AND RAISE AMBIENT MOISTURE. HOWEVER...JUST A FEW HOURS LEFT IN THE NIGHT AND EVEN THE DEEPEST HOLES LIKE KSEG ARE HAVE A 5F DD. WILL JUST MENTION PATCHY FOG FOR THE MORNING IN THE CENTRAL AND EAST BEFORE THE CD FRONT BLASTS THROUGH. FROPA EXPECTED AROUND 12Z AT JST AND BFD...BY 15Z AT UNV...AND AROUND 18Z AT LNS. STILL EXPECT THERE TO BE SOME GUSTS INTO THE 40S WITH FROPA AND FOR 4-5 HRS AFTER...AS SFC PRES HUMP BEHIND THE FRONT IS PRONOUNCED. SPC STILL HAS ALL THE REGION IN GENERAL THUNDER AND THE INSTABILITY IS MAINLY ALOFT AS THE SHOWERS MOVE TO THE EAST. WILL CONTINUE TO MENTION THUNDER FOR ALL THE AREA AS THE FRONT GOES BY. THE CHC AT GETTING INTO ADVY GUSTS BEHIND THE FRONT ITSELF IS MARGINAL. WILL LEAVE THE WIND ADVY AS IS. QPF WITH THIS FAST FROPA IS PRETTY WEAK AT AROUND 0.25 INCHES MOST LOCATIONS AND 0.50 IN THE NW. BUT THE DEEP SNOW ON THE GROUND WILL MOST LIKELY SOAK UP THE RAIN AND RUN OFF WILL BE MINIMIZED. THIS SHOULD BE A VERY POSITIVE THING SO AS TO AVOID IMMEDIATE FLOODING. NUISANCE PROBLEMS LIKE SOME CLOGGED STORM DRAINS ARE THE MOST LIKELY OUTCOME TODAY. && .SHORT TERM /4 PM THIS AFTERNOON THROUGH SUNDAY/... THE FRONT SHOULD BE CLEAR OF THE ERN ZONES BY MID-AFTN AND ALMOST ALL OF THE SHOWERS WITH IT. DESPITE THE BIG DROP IN 8H TEMPS INITIALLY...THE SFC TEMPERATURE CHANGE AFTER THE FRONT SHOULD NOT BE AS BRUTAL AS IT COULD BE. THE REPLACEMENT AIR MASS IS COMING MORE FROM THE SW THAN W/NW. THIS WILL ALLOW THE LLVL TEMPS TO REBOUND BY SAT MORNING. MINS TONIGHT WILL BE IN THE 20S...AND MAXES SAT SHOULD GET BACK INTO THE 40S AND PERHAPS L50S IN THE FAR SRN VALLEYS. CHANNELLED VORTICITY WILL RUN INTO THE LOWER GREAT LAKES LATE TONIGHT AND SAT...AND WILL PROBABLY CREATE MOSTLY CLOUDY SKIES AND SCT SHOWERS. TEMPS LATE TONIGHT AND EARLY SAT WILL PROBABLY MAKE THE P-TYPE SNOW...BUT QPF IS MINIMAL AND LITTLE/NO ACCUMS ARE EXPECTED. THE TEMPS WARMING ON SAT SHOULD MAKE ANY SHOWERS MIX OR PLAIN RAIN LATER IN THE MORNING AND AFTN. MOST OF THE AREA WILL BE DRY...THOUGH. THE MOST NOTICEABLE WEATHER ON SAT FOR MOST WILL BE GUSTY WINDS AS THE VERTICALLY-ALIGNED FLOW...MODERATELY TIGHT PRES GRADIENT...AND STRONG FORCING LEAD TO STRONG WESTERLY WINDS. THE TOP END OF THE MIXED LAYER COULD BE 40 KTS. SO...THERE IS A POSSIBILITY OF ANOTHER WIND ADVY FOR SAT DURING THE DAY. BUT...WE/LL GET THROUGH THIS ONE TODAY BEFORE TAKING ON THE CHALLENGE OF PINNING DOWN THE GUSTS FOR TOMORROW. FORCING LIFTS TO THE NORTH LATE IN THE DAY...BUT THEN THE GUESSING GAME OF TIMING OF ULTRA-WEAK SHORT WAVE TROUGHS STARTS. ALL MDLS YIELD SEVERAL MAINLY-DRY WAVES. THE VERY FAST WESTERLY FLOW WILL MAKE TIMING THE EVENTUAL WEATHER MAKERS VERY UNCERTAIN AT ANY RANGE BEYOND A DAY OR SO. THE OPRNL MADLS DO PUMP OUT SOME LIGHT QPF IN A BURST OR TWO ON SAT NIGHT INTO SUN NIGHT. THEREFORE HAVE BUMPED POPS INTO THE CHC CATG FOR ALL THE AREA SUNDAY. CURRENT FCST TEMPS WOULD YIELD MAINLY RAIN DURING THE DAY...BUT OVER THE NRN TIER AND EVERYWHERE AT NIGHT...THE TEMPS COULD SUPPORT SNOW. AGAIN...NOT MUCH QPF - SREF MEAN IS ONLY 0.20 INCHES ON AVG. THE MARGINAL TEMPS SHOULD KEEP ANY ACCUMS DOWN WITH MUCH MUSH - ESP DURING THE DAYLIGHT HOURS. TEMPS THROUGH THE WEEKEND SHOULD BE CONDUCIVE TO SNOW MELT. BUT...NOT DRASTIC MELTING. THE RAIN FALLING INTO THE SNOW TODAY WILL MAKE IT HEAVIER...AND TAKE MORE ENERGY TO MELT JUST WHAT IS THERE RIGHT NOW. THE DRY AIR AND WINDS SHOULD LEAD TO EFFICIENT EVAPORATION...TOO. THIS SHOULD HELP TO LESSEN FLOODING WORRIES AS THE GRADUAL MELT GOES INTO WHICH HAVE SUB-NORMAL FLOWS AT THIS TIME. THE DURATION OF THE WARM TEMPS WILL BE BRIEF...ONLY 2-3 DAYS. ALSO...THE TEMPS SHOULD DROP BACK BELOW FREEZING EACH NIGHTTIME PERIOD - SHORTENING THE MELT. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... EVENTUALLY THE COLDER AIR WILL WIN OUT AS RIDGE RE-ESTABLISHES ITSELF OVER THE WESTERN U.S. NEXT WEEK...ALLOWING COLDER AIR TO PUSH SOUTHWARD FROM CENTRAL CANADA. THERE IS HIGH MODEL CONFIDENCE THAT WE/LL SEE A SERIES OF REINFORCING FRONTS ACCOMPANYING INDIVIDUAL SHORTWAVES ROTATING EWD AROUND THE BASE OF HUDSON/JAMES BAY POLAR VORTEX THAT WILL CONTINUE THE TREND OF PROGRESSIVELY COLDER TEMPS INTO LATE NEXT WEEK /AS THE LARGE SCALE PATTERN REVERTS BACK TO ITS 2014 COLD SEASON FORM/. QUESTIONS/UNCERTAINTY REMAIN REGARDING A CLIPPER FEATURE/COASTAL LOW DEVELOPMENT IN THE TUE-WED TIMEFRAME...WHICH LOOKS TO BE BEST CHANCE FOR PRECIPITATION IMPACTS /0.25 QPF OR LESS/ THROUGH THU. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... A COLD FRONT...ENTERING WESTERN PA AT 11Z...WILL SWEEP THRU CENTRAL PA BTWN 13Z-17Z...ACCOMPANIED BY A ROUND OF SHOWERS AND PERHAPS A GUSTY THUNDERSTORM IN SPOTS. A MORE IMMEDIATE AVIATION CONCERN OVER THE EASTERN HALF OF THE STATE WILL BE THE POTENTIAL OF LOW CIGS DEVELOPING THIS AM...AS A SURGE OF HIGHER LOW LVL MOISTURE WORKS INTO THE REGION ON SOUTHERLY FLOW. AS OF 11Z...IFR CIGS HAVE OVERSPREAD SE PA AND NAM/RAP OUTPUT SUGGESTS THE LOW CIGS WILL OVERSPREAD AREAS FROM KMDT SEWRD BY 14Z. FURTHER WEST...A BRIEF PERIOD OF IFR CIGS APPEAR LIKELY IMMEDIATELY FOLLOWING PASSAGE OF COLD FRONT AT KBFD AND KJST...WHERE RESIDUAL LOW LVL MOISTURE WILL BE FORCED TO ASCEND THE HIGH TERRAIN. THE OTHER BIG AVIATION CONCERN THIS MORNING WILL BE LLWS CAUSED BY A CORE OF STRONG SOUTHERLY WINDS ALOFT...COMBINED WITH MUCH LIGHTER WINDS AT THE SFC. MDL SOUNDINGS INDICATE THE ENTIRE REGION WILL BE AFFECTED BY LLWS UNTIL THE COLD FRONT ARRIVES...WHICH SHOULD OCCUR AT KBFD AND KJST ARND 13Z...AND THE EASTERN AIRFIELDS BY ARND 17Z. EXPECT CONDS TO RAPIDLY IMPROVE WITHIN A COUPLE HOURS AFTER COLD FRONT PASSAGE...WITH WIDESPREAD VFR CONDS VERY LIKELY BY AFTN. BIGGEST AVIATION CONCERN THIS AFTN WILL BE STRONG WGUSTS...MAINLY ACROSS THE W MTNS...WHERE BUFKIT SOUNDINGS SUPPORT GUSTS BTWN 30-35KTS. OUTLOOK... SAT...NO SIG WX EXPECTED. SUN...PM LGT SNOW/REDUCED VSBYS POSS. MON...NO SIG WX EXPECTED. TUE...LGT SNOW/REDUCED VSBYS POSS. && .CTP WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR PAZ004-005-010- 017-024-033. && SYNOPSIS...DANGELO NEAR TERM...DANGELO SHORT TERM...DANGELO LONG TERM...RXR/STEINBUGL AVIATION...FITZGERALD
Hazardous weather outlook, Feb 21, 10:55 AM EST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1055 AM EST FRI FEB 21 2014 PAZ004-005-010-017-024-033-221600- WARREN-MCKEAN-ELK-CLEARFIELD-CAMBRIA-SOMERSET- 1055 AM EST FRI FEB 21 2014 ...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. ALSO...THE COMBINATION OF SLOWLY MELTING SNOW AND A PERIOD OF LIGHT TO MODERATE RAIN MAY CAUSE LOCALIZED FLOODING IN POOR DRAINAGE AREAS. WARMER TEMPERATURES WILL ALSO INCREASE THE CHANCE FOR ICE JAMS...WITH SMALLER STREAMS THE MOST VULNERABLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE COMBINATION OF SLOWLY MELTING SNOW AND A PERIOD OF LIGHT TO MODERATE RAIN MAY CAUSE LOCALIZED FLOODING IN POOR DRAINAGE AREAS. WARMER TEMPERATURES WILL ALSO INCREASE THE CHANCE FOR ICE JAMS...WITH SMALLER STREAMS THE MOST VULNERABLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER RELATED ACTIVITY TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE. PAZ006-011-012-018-019-025>028-034>037-041-042-045-046-049>053-056- 063-064-221600- POTTER-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE- BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-CUMBERLAND-ADAMS- 1055 AM EST FRI FEB 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE COMBINATION OF SLOWLY MELTING SNOW AND A PERIOD OF LIGHT TO MODERATE RAIN MAY CAUSE LOCALIZED FLOODING IN POOR DRAINAGE AREAS. WARMER TEMPERATURES WILL ALSO INCREASE THE CHANCE FOR ICE JAMS...WITH SMALLER STREAMS THE MOST VULNERABLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE COMBINATION OF SLOWLY MELTING SNOW AND A PERIOD OF LIGHT TO MODERATE RAIN MAY CAUSE LOCALIZED FLOODING IN POOR DRAINAGE AREAS. WARMER TEMPERATURES WILL ALSO INCREASE THE CHANCE FOR ICE JAMS...WITH SMALLER STREAMS THE MOST VULNERABLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER RELATED ACTIVITY TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE. PAZ057>059-065-066-221600- DAUPHIN-SCHUYLKILL-LEBANON-YORK-LANCASTER- 1055 AM EST FRI FEB 21 2014 ...DENSE FOG ADVISORY IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. ALSO...THE COMBINATION OF SLOWLY MELTING SNOW AND A PERIOD OF LIGHT TO MODERATE RAIN MAY CAUSE LOCALIZED FLOODING IN POOR DRAINAGE AREAS. WARMER TEMPERATURES WILL ALSO INCREASE THE CHANCE FOR ICE JAMS...WITH SMALLER STREAMS THE MOST VULNERABLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE COMBINATION OF SLOWLY MELTING SNOW AND A PERIOD OF LIGHT TO MODERATE RAIN MAY CAUSE LOCALIZED FLOODING IN POOR DRAINAGE AREAS. WARMER TEMPERATURES WILL ALSO INCREASE THE CHANCE FOR ICE JAMS...WITH SMALLER STREAMS THE MOST VULNERABLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER RELATED ACTIVITY TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE. GARTNER
In the hours before
Special weather statement, Feb 21, 12:14 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1214 PM EST FRI FEB 21 2014
PAZ057-059-065-066-211800-
DAUPHIN PA-LANCASTER PA-LEBANON PA-YORK PA-
1214 PM EST FRI FEB 21 2014
...STRONG THUNDERSTORMS WILL AFFECT LANCASTER...SOUTHEASTERN
DAUPHIN...SOUTHERN LEBANON AND YORK COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF DAUPHIN...
LANCASTER...LEBANON AND YORK COUNTIES AT 1206 PM EST. THE STRONG
THUNDERSTORMS WERE GENERALLY MOVING NORTHEAST AT 50 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
OTHER NOTABLE LOCATIONS IMPACTED WILL BE... HARRISBURG INTERNATIONAL
AIRPORT...HERSHEY PARK...DUTCH WONDERLAND...MILLERSVILLE
UNIVERSITY...FRANKLIN AND MARSHALL COLLEGE...YORK COLLEGE OF
PENNSYLVANIA...PENN STATE COLLEGE OF MEDICINE...PENN STATE HARRISBURG
AND PENN STATE YORK.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 243 AND 295...I-83 BETWEEN
MILE MARKERS 1 AND 38...I-283.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
AIRPORT CONNECTOR...STATE HIGHWAY 283...ROUTE 30...ROUTE 222...ROUTE
322...ROUTE 422...STATE ROAD 41...STATE ROAD 501.
LAT...LON 4021 7687 4044 7634 4014 7587 4013 7588
4011 7593 4004 7593 3996 7599 3987 7598
3985 7601 3983 7601 3979 7604 3972 7610
3971 7689
FORECASTER: GARTNERThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 7:32 AM EST | Areal Flood Warning | CTP | McKean, Warren | 6 hr |
| Feb 21, 9:52 AM EST | Dense Fog Advisory | CTP | Dauphin, Lancaster, Lebanon, Schuylkill, York | 5 hr |
| Feb 21, 12:14 PM EST | Special Weather Statement | CTP | Lancaster, Lebanon, York | 46 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.